Alert archive / Minnesota / Special Weather Statements in 2012

Special Weather Statement, NWS Twin Cities, MN

June 19, 2012Chippewa County, Minnesota

NWS Twin Cities, MN issued this special weather statement at Jun 19, 2012, 8:01 PM CDT for Chippewa County, Minnesota. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 19, 2012, 8:01 PM CDT (01:01 UTC)
Expired
Jun 19, 2012, 8:45 PM CDT
In force
44 min
Issued by
NWS Twin Cities, MN

County Chippewa County, MN

The radar

The Minneapolis radar (KMPX), 159 km from the middle of the area, began a volume at 01:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 1.0 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2012-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3249 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2012-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 212 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3249 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
1302 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
212 m²/s²
0-3 km storm-relative helicity
356 m²/s²
Significant tornado parameter
4.4
Supercell composite
29.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

822 
WWUS83 KMPX 200101
SPSMPX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
801 PM CDT TUE JUN 19 2012

MNZ054>057-064-200145-
CHIPPEWA-KANDIYOHI-LAC QUI PARLE-SWIFT-YELLOW MEDICINE-
801 PM CDT TUE JUN 19 2012

AT 800 PM CDT...RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY
DEVELOPING NEAR WATSON. THESE STORMS WAS MOVING NORTHEAST AT 45 MPH.

HAIL UP TO NICKEL SIZE AND WINDS UP TO 50 MPH ARE EXPECTED WITH THESE
STORMS.

* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  WATSON.
  DE GRAFF.
  KERKHOVEN.
  SWIFT FALLS.
  SUNBURG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.

A TORNADO WATCH REMAINS IN EFFECT FOR THE AREA.

&&

LAT...LON 4542 9548 4541 9531 4523 9504 4488 9579
      4501 9597
TIME...MOT...LOC 0101Z 226DEG 40KT 4502 9577

$$

JLT

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jun 19, 6:40 PM CDT, 1 hour 21 minutes earlier.

Area forecast discussion, Jun 19, 6:40 PM CDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
640 PM CDT TUE JUN 19 2012

.UPDATED FOR 00Z AVIATION DISCUSSION BELOW...

.DISCUSSION...

MAIN CONCERNS COME RIGHT OUT THE GATE WITH POTENTIAL SEVERE
WEATHER OUTBREAK THIS AFTERNOON AND TONIGHT...WITH POTENTIAL FOR
HEAVY RAINS AND FLASH FLOODING CONTINUING THROUGH WEDNESDAY
AFTERNOON AS A COLD FRONT SLOWLY MOVES ACROSS THE AREA.

VERY IMPRESSIVE WARM FRONT IS SPLAYED OUT ACROSS THE MPX AREA AT 3
PM FROM A SFC LOW NEAR MITCHELL EAST TO CANBY...MAPLE
LAKE...OSCEOLA...AND EVENTUALLY JUST NORTH OF CHIPPEWA FALLS.
FORTUNATELY...EXTREMELY WARM TEMPERATURES AT H7 /+12C ISOTHERM IS
UP ALONG BASICALLY SITTING ALONG I-94. THESE WARM TEMPS HAVE
RESULTED IN A VERY STRONG CAP PREVENTING ANY DEEP MOIST CONVECTION
FROM INITIATING OVER THE MPX AREA. INSTEAD...IT HAS ALL BEEN IN
NRN MN ON THE NORTH EDGE OF THE CAP WHERE PERSISTENT 30+ KT LLJ HAS
KEPT STORMS GOING ALL DAY. THE BIG CONCERN DOWN HERE WITH THE WARM
FRONT IS THAT IF WE DO GET SFC CONVECTION TO INITIATE NEAR THE
BOUNDARY...IT WILL HAVE 3000-4000 J/KG OF MLCAPE TO WORK
WITH. THE RATHER EXTREME BACKING OF WINDS NORTH OF THE BOUNDARY
HAS RESULTED IN O-1KM HELICITY EXCEEDING 250 M2/S2 NORTH OF THE
BOUNDARY. WITH THESE PARAMETERS IN PLACE...ANY SFC BASED
CONVECTION THAT CAN TAKE HOLD THIS AFTERNOON WILL QUICKLY BECOME
SEVERE. INITIALLY EXPECT MODE TO BE SUPERCELLULAR...WITH A THREAT
FOR TORNADOES GIVEN THE ENVIRONMENT. HOWEVER...DO ANTICIPATE
FAIRLY RAPID UPSCALE GROWTH WITH ACTIVITY TODAY GIVEN DEGREE OF
INSTABILITY...WITH LINES WITH BOWING SEGMENTS PROBABLE ONCE AGAIN.
A QUICK CHAT WITH THE SPC INDICATED THAT THEY FEAR CAP WILL KEEP
THINGS UNDER WRAPS UNTIL LATER THIS EVENING...WITH CONVECTION
INITIATING OVER THE ERN DAKOTAS/NRN MN WELL NORTH OF THE BOUNDARY
BEFORE COMING EAST LATE.
OTHER PROBLEM FOR TONIGHT IS HOW FAR EAST DOES ACTIVITY GET. ALL
MODELS HAVE REALLY SLOWED EASTERN PROGRESSION OF THINGS...WITH IT
LOOKING LIKE IT COULD BE DIFFICULT TO GET CONVECTION AS FAR EAST
AS ST. JAMES/ERN TWINS CITIES METRO/LADYSMITH BY 12Z WED MORNING.
DID SLOW ERN PROGRESSION OF POPS SOME TONIGHT...BUT HESITANT TO
CUT THINGS BACK AS FAR WEST AS SAY THE GEM WOULD LIKE. WITH DCAPE
EXCEEDING 1000 J/KG THROUGH THE NIGHT...WE SHOULD HAVE NO TROUBLE
GENERATING STRONG COLD POOLS...WHICH SHOULD HELP DRIVE ANY
CONVECTIVE SYSTEM FARTHER EAST THAN SOME OF THE DETERMINISTIC
MODELS WOULD INDICATE.

OVERNIGHT...THE COLD FRONT WILL BEGIN ITS LABORING PUSH EAST ACROSS
THE AREA...WITH A CONTINUOUS FEED OF MOISTURE AHEAD OF THE
FRONT...EXPECT MULTIPLE ROUNDS OF SHOWERS AND THUNDERSTORMS TO
COME UP ALONG THE FRONT...WHICH SHOULD HELP ADD UP THE RAINFALL
TOTALS...ESPECIALLY WITH PWATS UP AROUND 2 INCHES. RUN TOTAL QPF
OFF THE ECMWF SHOWS BAND OF 3+ INCHES FALLING NORTHWEST OF A NEW
ULM/TWIN CITIES/SIREN LINE...WHICH HAS BEEN THE CASE NOW THE LAST
COUPLE OF DAYS. WITH THE PROLONGED NATURE OF THE RAINFALL
EXPECTED...STILL SEEMS PRUDENT TO KEEP THE FLASH FLOOD WATCH
GOING.

AS FOR SEVERE THREAT...THAT LOOKS TO DECREASE SUBSTANTIALLY
WEDNESDAY. LLJ WILL SHIFT EAST OF THE AREA TOMORROW...WITH LOW
LEVEL SHEAR DECREASING. IN ADDITION...INSTABILITY TONGUE MOVES OVER
TO WISCONSIN AS WELL...WITH MUCAPES WEDNESDAY GENERALLY UNDER
1000 J/KG. REALLY LOOKS LIKE WE MAY SEE PRECIP WEDNESDAY BEHIND
THE FRONT IN BAND OF STRONG FGEN...WHICH WOULD FURTHER LIMIT
SEVERE THREAT...THOUGH NOT FLOOD POTENTIAL GIVEN RECENT RUN OF WET
WEATHER SINCE MEMORIAL DAY.

UPPER TROUGH FINALLY PUSHES THROUGH THE MPX AREA WEDNESDAY
NIGHT...WITH A MUCH NEEDED DRY PERIOD SETTING IN THURSDAY AND
FRIDAY. GFS/ECMWF STILL POINT TO A SIGNIFICANT PATTERN SHIFT FROM
NEXT WEEKEND INTO NEXT WEEK...WITH DEEP CLOSED LOWS SETTING UP ON
EITHER SIDE OF THE CONTINENT...WITH A SHARP RIDGE BUILDING UP THE
ROCKIES. STILL SEEING A WAVE COMING DOWN ACROSS THE PLAINS ON
NORTHWEST FLOW FRIDAY NIGHT THAT WILL DRIVE A BATCH OF WAA PRECIP
ACROSS SOUTHWEST MN SAT MORNING. TREND FROM THE MEDIUM RANGE
MODELS IS TO SHIFT THIS PRECIP SOUTHWEST...WITH THE BULK OF THE
PRECIP NOW PEGGED TO GO ALONG AND SW OF THE MN RIVER.

AFTER THIS WAVE...WE MAY ACTUALLY SEE A PROLONGED DRY PERIOD AS
DRY NORTHERLY UPPER FLOW SETS UP ACROSS THE NRN PLAINS INTO THE
GREAT LAKES...WITH THE BIG RIDGE AND HEAT BUBBLE STAYING OFF TO
THE WEST. AFTER THE SMALL RAIN EVENT SAT MORNING...IT IS LOOKING
DRY FOR A WHILE...WITH TEMPERATURES NEAR OR EVEN SLIGHTLY BELOW
NORMAL. HOWEVER...IF THAT RIDGE ENDS UP BEING FURTHER EAST THAN IT
IS CURRENTLY FORECAST TO BE...IT WOULD RESULT IN ONE IMPRESSIVE
HEAT WAVE.

&&

.AVIATION.../00Z TAF ISSUANCE/
SURFACE WARM FRONT IN VCNTY OF KSTC WITH KAXN NORTH OF BOUNDARY.
REMAINDER OF AREA REMAINS IN WARM SECTOR...WITH QUITE STOUT MID
LEVEL CAP IN PLACE.  THIS SHOULD LIMIT ANY ACTIVITY IN CENTRAL MN
AND OVER EASTERN DAKOTAS WELL INTO THE EVENING. WILL TRY AND TIME
ACTIVITY EAST INTO THE KMSP REGION AFTER 09Z OR SO...AND TRY AND
KEEP IT DRY THROUGH 12Z AT KEAU.  SURFACE COLD FRONT SWEEP EAST INTO
WESTERN WISCONSIN AFTER 18Z WED...AS MAIN UPPER TROUGH APPROACHES.
SHOULD SEE FAR AMOUNT OF MVFR CIGS/SHRA AND SOME TSRA BEHIND
FRONT...AS IT MOVES EAST AS WELL. SHOULD SEE SOME CLEARING LATE OVER
THE WESTERN AREAS...PUSHING EAST WED NIGHT.  SOUTHERLY WINDS A BIT
GUSTY INTO THE EVENING IN WARM SECTOR BECOMING WEST/NORTHWEST WITH
FROPA.  WARM FRONT OVER CENTRAL MN SHOULD CONTINUE EASTERLY LOW
LEVEL FLOW...BECOMING NORTH AS SURFACE LOW/FRONT MOVE INTO WESTERN
MN OVERNIGHT.

KMSP...VFR CONDITIONS PREVAILING THROUGH AT LEAST 08Z...WITH CHANCE
OF TSRA THEREAFTER.  VARIOUS MODELS INDICATE DIFFERENT SCENARIOS
WITH CONVECTIVE DEVELOPMENT...WITH THE LOCAL WRF INDICATING FAIRLY
ACTIVITY MOVING THROUGH 08Z-12Z.  MAIN SHOT SHOULD OCCUR INTO
WEDNESDAY MORNING WITH MVFR CIGS/VSBYS SHRA/TSRA ASSOCIATED WITH THE
MAIN FROPA.  EXPECT CONDITIONS TO IMPROVE/BECOME VFR AGAIN LATE
AFTERNOON/EARLY EVENING. GUSTY SOUTH WIND THIS EVENING...BECOMING
SOUTH/SOUTHWEST OVERNIGHT...THEN NORTHWEST WITH FROPA LATE WEDNESDAY
MORNING/EARLY AFTERNOON.

/OUTLOOK/
THURSDAY...VFR...WINDS NW AT 10KT
FRIDAY...VFR...WINDS LIGHT AND VARIABLE.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...FLASH FLOOD WATCH THROUGH LATE WEDNESDAY NIGHT FOR ANOKA-CARVER-
     CHISAGO-DAKOTA-GOODHUE-HENNEPIN-ISANTI-KANABEC-LE SUEUR-
     MCLEOD-RAMSEY-RICE-SCOTT-SHERBURNE-SIBLEY-WASHINGTON-WRIGHT.

     FLASH FLOOD WATCH THROUGH WEDNESDAY AFTERNOON FOR BENTON-
     CHIPPEWA-KANDIYOHI-MEEKER-MILLE LACS-MORRISON-POPE-RENVILLE-
     STEARNS-SWIFT-TODD.

WI...FLASH FLOOD WATCH THROUGH LATE WEDNESDAY NIGHT FOR PIERCE-POLK-
     ST. CROIX.

&&

MPG/JPR
Hazardous weather outlook, Jun 19, 5:02 PM CDT, 2 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
502 PM CDT TUE JUN 19 2012

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
201200-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
502 PM CDT TUE JUN 19 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN.

.DAY ONE...TONIGHT

STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED ACROSS MUCH OF THE
OUTLOOK AREA TONIGHT. ALONG AND NORTH OF A WARM FRONT ACROSS
CENTRAL MINNESOTA...ROUGHLY FROM BENSON...TO NORTH BRANCH...THE AREA
WITH THE GREATEST TORNADO POTENTIAL EXISTS THIS EVENING. LATER
TONIGHT THE STORMS WILL MOVE IN FROM THE DAKOTAS...SPREAD EAST
OVERNIGHT...WITH DAMAGING WINDS...TORRENTIAL RAIN AND HAIL ALL
POSSIBLE. FLASH FLOODING WILL ALSO REMAIN A THREAT...WITH THE VERY
HIGH PRECIPITATION RATES ASSOCIATED WITH THE STORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS ARE EXPECTED DURING THE FIRST HALF OF WEDNESDAY AS
A STRONG AREA OF LOW PRESSURE LIFTS OUT OF SOUTH DAKOTA AND
ACROSS MINNESOTA...DRAGGING A COLD FRONT ACROSS THE REGION. THERE
IS A VERY SMALL RISK THAT A FEW OF THESE STORMS COULD BECOME
SEVERE WITH LARGE HAIL AND DAMAGING WINDS. THESE STORMS ALSO HAVE
THE POTENTIAL OF PRODUCING TORRENTIAL RAIN AND AREAS OF FLOODING.

ADDITIONAL THUNDERSTORMS ARE EXPECTED LATE FRIDAY THROUGH
SATURDAY EVENING AS ANOTHER FRONTAL SYSTEM MOVES THROUGH THE
REGION.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

In the hours before

Local storm report, Jun 19, 3:05 PM CDT, 4 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
305 PM CDT TUE JUN 19 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 AM     TSTM WND DMG     2 S SAVAGE              44.73N 93.36W
06/19/2012                   SCOTT              MN   TRAINED SPOTTER

            SEVERAL TREES TOPPLED AND LEANING IN DIFFERENT DIRECTIONS
            ON BURNSVILLE PARKWAY AT 35W.

&&

AJZ
Local storm report, Jun 19, 3:07 PM CDT, 4 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
307 PM CDT TUE JUN 19 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0756 AM     TSTM WND DMG     1 N BLOOMINGTON         44.84N 93.32W
06/19/2012                   HENNEPIN           MN   TRAINED SPOTTER

            FOUR INCH DIAMETER TREE DOWNED ON KNOX ST BETWEEN 82ND
            AND AMERICAN BLVD.

&&

AJZ
Local storm report, Jun 19, 3:08 PM CDT, 4 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
308 PM CDT TUE JUN 19 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0211 AM     TSTM WND GST     HUTCHINSON              44.89N 94.37W
06/19/2012  M53.00 MPH       MCLEOD             MN   AWOS

            MEASURED AT HUTCHINSON AIRPORT

0240 AM     HAIL             REDWOOD FALLS           44.54N 95.11W
06/19/2012  M0.75 INCH       REDWOOD            MN   BROADCAST MEDIA

            DIME SIZED HAIL

0243 AM     TSTM WND GST     REDWOOD FALLS           44.54N 95.11W
06/19/2012  M45.00 MPH       REDWOOD            MN   ASOS

            MEASURED AT REDWOOD FALLS MUNICIPAL AIRPORT

0255 AM     HAIL             MORGAN                  44.42N 94.92W
06/19/2012  M0.75 INCH       REDWOOD            MN   BROADCAST MEDIA

            DIME SIZED HAIL

0255 AM     HAIL             10 SE REDWOOD FALLS     44.44N 94.97W
06/19/2012  M0.75 INCH       REDWOOD            MN   BROADCAST MEDIA

            NICKEL SIZED HAIL NEAR GILFILLAN

0300 AM     HAIL             PLYMOUTH                45.02N 93.46W
06/19/2012  M0.75 INCH       HENNEPIN           MN   NWS EMPLOYEE

            DIME SIZED HAIL

0301 AM     TSTM WND GST     CRYSTAL                 45.04N 93.36W
06/19/2012  M46.00 MPH       HENNEPIN           MN   ASOS

            MEASURED AT MINNEAPOLIS CRYSTAL AIRPORT

0302 AM     TSTM WND GST     EDEN PRAIRIE            44.85N 93.46W
06/19/2012  M53.00 MPH       HENNEPIN           MN   ASOS

            MEASURED AT FLYING CLOUD AIRPORT.

0303 AM     HAIL             FAIRFAX                 44.53N 94.72W
06/19/2012  M0.75 INCH       RENVILLE           MN   LAW ENFORCEMENT

            DIME SIZED HAIL

0313 AM     TSTM WND GST     NEW ULM                 44.31N 94.46W
06/19/2012  M49.00 MPH       BROWN              MN   AWOS

            REPORTED AT NEW ULM MUNICIPAL AIRPORT

0314 AM     TSTM WND GST     MINNEAPOLIS             44.96N 93.27W
06/19/2012  M44.00 MPH       HENNEPIN           MN   ASOS

            MEASURED AT MINNEAPOLIS ST PAUL INTERNATIONAL AIRPORT

0321 AM     HAIL             WINTHROP                44.54N 94.36W
06/19/2012  M0.88 INCH       SIBLEY             MN   LAW ENFORCEMENT

            REPORTED BY POLICE DEPARTMENT

0330 AM     HAIL             GAYLORD                 44.55N 94.22W
06/19/2012  M1.00 INCH       SIBLEY             MN   TRAINED SPOTTER

            ENOUGH HAIL TO MAKE THE GROUND WHITE

0330 AM     TSTM WND GST     2 NNW NEW GERMANY       44.91N 93.99W
06/19/2012  M56.00 MPH       CARVER             MN   MESONET

            MEASURED BY MNDOT SENSOR ON BWY 7 AT MILE POST 161.

0335 AM     TSTM WND DMG     LESTER PRAIRIE          44.88N 94.04W
06/19/2012                   MCLEOD             MN   TRAINED SPOTTER

            LARGE TREE ON HOUSE. TIME ESTIMATED BY RADAR.

0345 AM     HAIL             LE CENTER               44.39N 93.73W
06/19/2012  E0.75 INCH       LE SUEUR           MN   EMERGENCY MNGR

            PENNY SIZED HAIL AND WINDS APPROXIMATELY 30 MPH.

0348 AM     TSTM WND DMG     4 SW COLOGNE            44.73N 93.85W
06/19/2012                   CARVER             MN   TRAINED SPOTTER

            SIX TO EIGHT INCH TREE LIMBS SEVERED. TELEPHONE POLE
            LEANING AGAINST TREE.

0352 AM     TSTM WND GST     4 ENE HENDERSON         44.55N 93.83W
06/19/2012  M66.00 MPH       SCOTT              MN   MESONET

            MNDOT ROAD SENSOR

0355 AM     HAIL             BELLE PLAINE            44.62N 93.76W
06/19/2012  M1.00 INCH       SCOTT              MN   TRAINED SPOTTER

0355 AM     TSTM WND GST     BELLE PLAINE            44.62N 93.76W
06/19/2012  M83.00 MPH       SCOTT              MN   FIRE DEPT/RESCUE

0355 AM     HAIL             LE SUEUR                44.46N 93.91W
06/19/2012  M1.00 INCH       LE SUEUR           MN   TRAINED SPOTTER

0355 AM     TSTM WND DMG     BELLE PLAINE            44.62N 93.76W
06/19/2012                   SCOTT              MN   EMERGENCY MNGR

            50 TO 60 TREES DOWN. POWER LINES DOWN.

0359 AM     TSTM WND GST     1 N NEW PRAGUE          44.56N 93.57W
06/19/2012  M80.00 MPH       SCOTT              MN   EMERGENCY MNGR

            MEASURED BY SPOTTER AT CO RD 2 AND 21. REPORTED BY
            EMERGENCY MANAGER.

0400 AM     TSTM WND DMG     SAVAGE                  44.76N 93.36W
06/19/2012                   SCOTT              MN   TRAINED SPOTTER

            SEVERAL TREES DOWN AT INTERSECTION OF HWY 13 AND 150TH
            ST.

0400 AM     TSTM WND GST     1 E SAVAGE              44.76N 93.34W
06/19/2012  M63.00 MPH       SCOTT              MN   MESONET

            APRSWXNET SENSOR. TIME ESTIMATED.

0400 AM     TSTM WND DMG     PRIOR LAKE              44.73N 93.43W
06/19/2012                   SCOTT              MN   TRAINED SPOTTER

            NUMEROUS LARGE TREES DOWNED. TIME CORRECTED.

0403 AM     TSTM WND GST     PRIOR LAKE              44.73N 93.43W
06/19/2012  M60.00 MPH       SCOTT              MN   NWS EMPLOYEE

0404 AM     TSTM WND GST     EDEN PRAIRIE            44.85N 93.46W
06/19/2012  M54.00 MPH       HENNEPIN           MN   ASOS

            MEASURED AT FLYING CLOUD AIRPORT

0405 AM     TSTM WND DMG     N BURNSVILLE            44.76N 93.28W
06/19/2012                   DAKOTA             MN   TRAINED SPOTTER

            SEVERAL TREES DOWN ON BURSVILLE PARKWAY AT HWY 35W. TIME
            ESTIMATED.

0405 AM     TSTM WND DMG     BLOOMINGTON             44.83N 93.32W
06/19/2012                   HENNEPIN           MN   TRAINED SPOTTER

            TREE DOWN ON KNOX BETWEEN 82ND AND AMERICAN BLVD. TIN
            SHED BLOWN TO NEXT YARD NEAR 100 ST. TIME ESTIMATED.

0410 AM     HAIL             LAKEVILLE               44.68N 93.24W
06/19/2012  M0.75 INCH       DAKOTA             MN   TRAINED SPOTTER

0410 AM     TSTM WND DMG     APPLE VALLEY            44.75N 93.20W
06/19/2012                   DAKOTA             MN   BROADCAST MEDIA

            14 POWER POLES KNOCKED DOWN OR SNAPPED IN HALF ALONG
            PILOT KNOB ROAD BETWEEN COUNTY RD 42 AND COUNTY ROAD
            46...CLOSING ROAD. TIME ESTIMATED.

0410 AM     TSTM WND DMG     LAKEVILLE               44.68N 93.24W
06/19/2012                   DAKOTA             MN   TRAINED SPOTTER

            10 INCH DIAMETER TREE DOWNED

0411 AM     TSTM WND GST     LAKEVILLE               44.68N 93.24W
06/19/2012  M54.00 MPH       DAKOTA             MN   AWOS

            REPORTED AT LAKEVILLE AIRPORT

0414 AM     TSTM WND GST     FARIBAULT               44.30N 93.27W
06/19/2012  M55.00 MPH       RICE               MN   AWOS

            MEASURED AT FARIBAULT MUNICIPAL AIRPORT

0415 AM     TSTM WND DMG     2 SSW ROSEMOUNT         44.72N 93.09W
06/19/2012                   DAKOTA             MN   TRAINED SPOTTER

            30 FT TREE DOWN. WOOD FENCE BLOWN OVER. NEAR INTERSECTION
            OF SHANNON PARKWAY AND HWY 46. TIME ESTIMATED BY RADAR.

0419 AM     TSTM WND GST     MINNEAPOLIS             44.96N 93.27W
06/19/2012  M54.00 MPH       HENNEPIN           MN   ASOS

            MEASURED AT MINNEAPOLIS ST PAUL INTERNATIONAL AIRPORT.

0421 AM     HAIL             3 SSW DUNDAS            44.39N 93.23W
06/19/2012  M1.25 INCH       RICE               MN   CO-OP OBSERVER

            LEAVES SHREDDED. LASTED FOR 7 MINUTES.

0423 AM     TSTM WND DMG     EAGAN                   44.82N 93.16W
06/19/2012                   DAKOTA             MN   TRAINED SPOTTER

            30 FT TALL PINE TREE UPROOTED. BRANCHES BROKEN OFF OTHER
            TREES.

0425 AM     HAIL             DUNDAS                  44.43N 93.20W
06/19/2012  M1.00 INCH       RICE               MN   TRAINED SPOTTER

0425 AM     TSTM WND DMG     SOUTH ST PAUL           44.89N 93.04W
06/19/2012                   DAKOTA             MN   TRAINED SPOTTER

            LARGE TREE LIMBS SNAPPED IN HALF. SMALL TREES DOWN. TIME
            ESTIMATED. MEDIA ALSO REPORTING UTILITY POLES DOWN IN
            SOUTH ST PAUL NEAR INTERSTATE 494.

0425 AM     TSTM WND DMG     1 SSE SOUTH ST PAUL     44.87N 93.03W
06/19/2012                   DAKOTA             MN   PUBLIC

            LARGE TREES DOWN. ROAD TO NEIGHBORHOOD BLOCKED NEAR
            INTERSECTION OF HWY 494 AND CO RD 56. TIME ESTIMATED.

0429 AM     TSTM WND GST     ST PAUL                 44.95N 93.10W
06/19/2012  M64.00 MPH       RAMSEY             MN   ASOS

            REPORTED AT ST PAUL DOWNTOWN AIRPORT

0430 AM     TSTM WND DMG     ST PAUL                 44.95N 93.10W
06/19/2012                   RAMSEY             MN   PUBLIC

            2 FT DIAMETER TREE DOWNED IN SOUTHEAST ST. PAUL NEAR
            MAPLEWOOD BORDER. TIME ESTIMATED.

0430 AM     TSTM WND DMG     HASTINGS                44.73N 92.85W
06/19/2012                   DAKOTA             MN   PUBLIC

            18 INCH DIAMETER TREE UPROOTED.

0433 AM     TSTM WND GST     STANTON                 44.47N 93.02W
06/19/2012  M63.00 MPH       GOODHUE            MN   AWOS

            REPORTED AT STANTON AIRFIELD

0435 AM     TSTM WND DMG     WOODBURY                44.91N 92.92W
06/19/2012                   WASHINGTON         MN   PUBLIC

            1 FT DIAMETER TREE DOWNED NEAR INTERSECTION OF BAILEY
            ROAD AND RADIO DRIVE. TIME ESTIMATED.

0438 AM     HAIL             PRESCOTT                44.75N 92.79W
06/19/2012  M1.25 INCH       PIERCE             WI   LAW ENFORCEMENT

0454 AM     TSTM WND GST     2 NE RED WING           44.60N 92.57W
06/19/2012  M54.00 MPH       PIERCE             WI   AWOS

            MEASURED AT RED WING AIRPORT.

0535 AM     TSTM WND GST     MENOMONIE               44.89N 91.91W
06/19/2012  E49.00 MPH       DUNN               WI   AWOS

            MEASURED AT MENOMONIE AIRPORT

0540 AM     TSTM WND DMG     2 SE ELK MOUND          44.85N 91.66W
06/19/2012                   DUNN               WI   BROADCAST MEDIA

            SMALL TREE DOWN. TIME ESTIMATED.

0546 AM     HAIL             2 N LAUDERDALE          45.03N 93.21W
06/19/2012  M0.75 INCH       RAMSEY             MN   TRAINED SPOTTER

            DIME SIZED HAIL. TIME WAS ESTIMATED.

0549 AM     TSTM WND GST     3 N EAU CLAIRE          44.87N 91.49W
06/19/2012  M54.00 MPH       CHIPPEWA           WI   ASOS

0550 AM     TSTM WND DMG     EAU CLAIRE              44.82N 91.49W
06/19/2012                   EAU CLAIRE         WI   BROADCAST MEDIA

            POWERLINES DOWN. TIME ESTIMATED.

0555 AM     HAIL             VADNAIS HEIGHTS         45.06N 93.07W
06/19/2012  M1.00 INCH       RAMSEY             MN   PUBLIC

0620 AM     HAIL             LAKE ELMO               45.00N 92.91W
06/19/2012  M1.00 INCH       WASHINGTON         MN   PUBLIC

            REPORTED NEAR INTERSECTION OF LAKE ELMO AVE AND HWY 5.
            TIME ESTIMATED.

0622 AM     HAIL             2 SW STILLWATER         45.04N 92.85W
06/19/2012  M1.00 INCH       WASHINGTON         MN   PUBLIC

0630 AM     HAIL             STILLWATER              45.06N 92.82W
06/19/2012  M1.50 INCH       WASHINGTON         MN   PUBLIC

            QUARTER TO PING PONG BALL SIZED HAIL REPORTED NEAR
            INTERSECTION OF ORLEANS AND HARRIET.

0651 AM     TSTM WND DMG     SAVAGE                  44.76N 93.36W
06/19/2012                   SCOTT              MN   TRAINED SPOTTER

            SEVERAL TWO TO THREE INCH DIAMETER BRANCHES SEVERED AND
            SEVERAL TREES DOWN NEAR INTERSECTION OF HWY 13 AND 150TH
            ST.

0710 AM     TSTM WND DMG     2 S SAVAGE              44.73N 93.36W
06/19/2012                   SCOTT              MN   TRAINED SPOTTER

            SEVERAL TREES TOPPLED AND LEANING IN DIFFERENT DIRECTIONS
            ON BURNSVILLE PARKWAY AT 35W.

0756 AM     TSTM WND DMG     1 N BLOOMINGTON         44.84N 93.32W
06/19/2012                   HENNEPIN           MN   TRAINED SPOTTER

            FOUR INCH DIAMETER TREE DOWNED ON KNOX ST BETWEEN 82ND
            AND AMERICAN BLVD.

&&

AJZ
Special weather statement, Jun 19, 6:44 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
644 PM CDT TUE JUN 19 2012

MNZ041-042-200030-
DOUGLAS-TODD-
644 PM CDT TUE JUN 19 2012

AT 640 PM CDT...RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY
DEVELOPING 3 MILES SOUTHWEST OF BRANDON. THESE STORMS WAS MOVING
NORTHEAST AT 40 MPH.

HAIL UP TO DIME SIZE AND WINDS UP TO 40 MPH ARE EXPECTED WITH THESE
STORMS.

* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  BRANDON.
  GARFIELD.
  MILLERVILLE.
  LEAF VALLEY.
  MILTONA.
  HEWITT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.

A TORNADO WATCH REMAINS IN EFFECT FOR THE AREA.

&&

LAT...LON 4627 9494 4614 9514 4614 9516 4611 9519
      4582 9563 4592 9578 4606 9578 4612 9569
      4612 9519 4616 9516 4636 9516 4637 9510
TIME...MOT...LOC 2344Z 223DEG 35KT 4596 9561

JLT
Special weather statement, Jun 19, 7:30 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
730 PM CDT TUE JUN 19 2012

MNZ042-200100-
TODD-
730 PM CDT TUE JUN 19 2012

AT 728 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 7 MILES NORTHEAST OF PARKERS PRAIRIE. THIS STORM WAS
MOVING NORTHEAST AT 45 MPH.

HAIL UP TO DIME SIZE AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS
STORM.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  HEWITT.
  STAPLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.

A TORNADO WATCH REMAINS IN EFFECT FOR THE AREA.

&&

LAT...LON 4612 9514 4613 9515 4631 9517 4636 9516
      4637 9515 4638 9475
TIME...MOT...LOC 0030Z 225DEG 40KT 4622 9519

JLT
Special weather statement, Jun 19, 8:01 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
801 PM CDT TUE JUN 19 2012

MNZ054>057-064-200145-
CHIPPEWA-KANDIYOHI-LAC QUI PARLE-SWIFT-YELLOW MEDICINE-
801 PM CDT TUE JUN 19 2012

AT 800 PM CDT...RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY
DEVELOPING NEAR WATSON. THESE STORMS WAS MOVING NORTHEAST AT 45 MPH.

HAIL UP TO NICKEL SIZE AND WINDS UP TO 50 MPH ARE EXPECTED WITH THESE
STORMS.

* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  WATSON.
  DE GRAFF.
  KERKHOVEN.
  SWIFT FALLS.
  SUNBURG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.

A TORNADO WATCH REMAINS IN EFFECT FOR THE AREA.

&&

LAT...LON 4542 9548 4541 9531 4523 9504 4488 9579
      4501 9597
TIME...MOT...LOC 0101Z 226DEG 40KT 4502 9577

JLT

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 7:30 PM CDTSpecial Weather StatementMPXTodd30 min
Jun 19, 8:05 PM CDTAreal Flood AdvisoryMPXDouglas, Pope, Stearns, Stevens, Todd6 hr
Jun 19, 8:19 PM CDTSevere Thunderstorm WarningMPXChippewa, Kandiyohi, Swift40 min
Jun 19, 9:20 PM CDTRiver Flood WarningMPXHennepin, Wright4 days
Jun 19, 10:59 PM CDTSpecial Weather StatementMPXTodd46 min
Jun 20, 12:10 AM CDTSpecial Weather StatementMPXTodd50 min
Jun 20, 3:32 AM CDTSpecial Weather StatementMPXSwift43 min
Jun 20, 4:35 AM CDTSpecial Weather StatementMPXTodd25 min
Jun 20, 4:37 AM CDTSpecial Weather StatementMPXTodd38 min
Jun 20, 9:43 AM CDTSpecial Weather StatementMPXChisago, Isanti, Kanabec, Mille Lacs47 min
Jun 20, 9:55 AM CDTSevere Thunderstorm WarningMPXKanabec, Mille Lacs35 min
Jun 20, 11:29 AM CDTRiver Flood WarningMPXBenton, Sherburne, Stearns6 days
Jun 20, 3:24 PM CDTFlash Flood WarningMPXDakota, Goodhue, Rice4 hr
Jun 20, 3:37 PM CDTAreal Flood AdvisoryMPXBlue Earth, Faribault, Freeborn, Goodhue, Le Sueur, Rice and 2 more4 hr
Jun 20, 3:55 PM CDTAreal Flood AdvisoryMPXBarron, Dunn, Pepin, Pierce, Polk, Rusk and 1 more4 hr
Jun 20, 4:08 PM CDTSevere Thunderstorm WarningMPXDunn, Pepin, Pierce, Saint Croix52 min
Jun 20, 4:34 PM CDTAreal Flood AdvisoryMPXChippewa, Eau Claire, Rusk3 hr
Jun 20, 4:46 PM CDTSevere Thunderstorm WarningMPXChippewa, Dunn, Eau Claire44 min
Jun 20, 5:03 PM CDTSpecial Weather StatementMPXRusk42 min
Jun 20, 5:11 PM CDTSevere Thunderstorm WarningMPXChippewa, Rusk34 min
Jun 20, 5:31 PM CDTSevere Thunderstorm WarningMPXChippewa, Eau Claire44 min

Nearby

Special Weather Statements in Minnesota, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.